Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Modules with semi-local endomorphism ring


Authors: Dolors Herbera and Ahmad Shamsuddin
Journal: Proc. Amer. Math. Soc. 123 (1995), 3593-3600
MSC: Primary 16L30; Secondary 16P60
DOI: https://doi.org/10.1090/S0002-9939-1995-1277114-8
MathSciNet review: 1277114
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use the concept of dual Goldie dimension and a characterization of semi-local rings due to Camps and Dicks (1993) to find some classes of modules with semi-local endomorphism ring. We deduce that linearly compact modules have semi-local endomorphism ring, cancel from direct sums and satisfy the n th root uniqueness property. We also deduce that modules over commutative rings satisfying $ AB{5^ \ast }$ also cancel from direct sums and satisfy the n th root uniqueness property.


References [Enhancements On Off] (What's this?)

  • [1] F. W. Anderson and K. R. Fuller, Rings and categories of modules, 2nd ed., Graduate Texts in Math., Springer-Verlag, New York, 1992. MR 1245487 (94i:16001)
  • [2] H. Bass, K-theory and stable algebra, Inst. Hautes Études Sci. Publ. Math. 22 (1964), 5-60. MR 0174604 (30:4805)
  • [3] R. Camps and W. Dicks, On semi-local rings, Israel J. Math. 81 (1993), 203-211. MR 1231187 (94m:16027)
  • [4] R. Camps and P. Menal, Power cancellation for Artinian modules, Comm. Algebra 19 (1991), 2081-2095. MR 1121122 (92m:16006)
  • [5] F. Dischinger, Sur les anneaux fortement $ \pi $-réguliers, C. R. Acad. Sci. Paris Sér. A 283 (1976), 571-573. MR 0422330 (54:10321)
  • [6] E. G. Evans, Krull-Schmidt and cancellation over local rings, Pacific J. Math. 46 (1973), 115-121. MR 0323815 (48:2170)
  • [7] A. Facchini, D. Herbera, L. S. Levy, and P. Vamos, Krull-Schmidt fails for Artinian modules, Proc. Amer. Math. Soc. (to appear). MR 1277109 (96b:16020)
  • [8] L. Fuchs, Torsion preradicals and ascending Loewy series of modules, J. Reine Angew. Math. 239 (1970), 169-179. MR 0285565 (44:2783)
  • [9] K. R. Goodearl, Surjective endomorphism of finitely generated modules, Comm. Algebra 15 (1987), 589-609. MR 882800 (88d:16010)
  • [10] A. Hanna and A. Shamsuddin, Duality in the category of modules. Applications, Algebra Ber., vol. 49, Fishcer, München, 1984. MR 772927 (85k:16040)
  • [11] C. R. Hajarnavis and N. C. Norton, On dual rings and their modules, J. Algebra 93 (1985), 253-266. MR 786753 (86i:16016)
  • [12] C. Jensen and H. Lenzing, Model theoretic algebra, Gordon and Breach, New York, 1989. MR 1057608 (91m:03038)
  • [13] B. Lemonnier, $ AB{5^ \ast }$ et la dualité de Morita, C. R. Acad. Sci. Paris Sér. A 289 (1979), 47-50. MR 549063 (80k:16032)
  • [14] H. Leptin, Linear kompakte Moduln und Ringe I, Math. Z. 62 (1955), 241-267. MR 0069811 (16:1085a)
  • [15] C. Menini, Jacobson's conjecture, Morita duality and related questions, J. Algebra 103 (1986), 638-655. MR 864434 (87m:16021)
  • [16] S. H. Mohamed and B. J. Müller, Continuous and discrete modules, London Math. Soc. Lecture Note Ser., vol. 147, Cambridge Univ. Press, Cambridge, 1990. MR 1084376 (92b:16009)
  • [17] B. J. Müller, On Morita duality, Canad. J. Math. 26 (1969), 1338-1347. MR 0255597 (41:258)
  • [18] -, Linear compactness and Morita duality, J. Algebra 16 (1970), 60-66. MR 0263875 (41:8474)
  • [19] F. Sandomierski, Linearly compact modules and Morita duality, Ring Theory, Conference on Ring Theory (Park City, Utah) (R. Gordon, ed.), Academic Press, New York and London, 1972, pp. 333-346. MR 0344288 (49:9027)
  • [20] K. Varadarajan, Dual Goldie dimension, Comm. Algebra 7 (1979), 565-610. MR 524269 (80d:16014)
  • [21] R. Ware, Endomorphism rings of projective modules, Trans. Amer. Math. Soc. 155 (1971), 233-256. MR 0274511 (43:274)
  • [22] W. Xue, Rings with Morita duality, Lecture Notes in Math., vol. 1523, Springer-Verlag, New York, 1992. MR 1184837 (94b:16002)
  • [23] D. Zelinsky, Linearly compact modules and rings, Amer. J. Math. 75 (1953), 79-90. MR 0051832 (14:532a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16L30, 16P60

Retrieve articles in all journals with MSC: 16L30, 16P60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1277114-8
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society